Alert archive / New Hampshire / Wind Chill Warnings in 2015
Wind Chill Warning 3, NWS Gray, ME
NWS Gray, ME issued this wind chill warning at Jan 16, 2015, 3:25 AM EST for Carroll County, Coos County, Grafton County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine. It took effect at Jan 16, 2015, 9:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2015, 3:25 AM EST (08:25 UTC)
- In effect from
- Jan 16, 2015, 9:00 PM EST
- Expired
- Jan 17, 2015, 6:50 AM EST
- In force
- 10 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Coos County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 93 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 429 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WWUS41 KGYX 160825 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 325 AM EST FRI JAN 16 2015 ...ARCTIC AIR WILL MOVE INTO THE REGION FRIDAY... .AN ARCTIC FRONT WILL CROSS THE REGION FRIDAY BRINGING A VERY COLD AIR MASS THROUGH SATURDAY. MEZ007>009-NHZ001>004-161630- /O.UPG.KGYX.WC.A.0001.150117T0200Z-150117T1500Z/ /O.NEW.KGYX.WC.W.0003.150117T0200Z-150117T1500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY 325 AM EST FRI JAN 16 2015 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SATURDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * HAZARD TYPES...VERY COLD WIND CHILL VALUES. * WIND CHILL...AS LOW AS 43 BELOW DUE TO TEMPERATURES 1 BELOW TO 18 BELOW ZERO...AND WINDS NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...FRIDAY NIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...FROSTBITE ON EXPOSED SKIN AND HYPOTHERMIA * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...1 BELOW TO 18 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MEZ012>014-020>022-NHZ005-006-161630- /O.NEW.KGYX.WC.Y.0004.150117T0200Z-150117T1500Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE 325 AM EST FRI JAN 16 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SATURDAY. * HAZARD TYPES...VERY COLD WIND CHILL VALUES. * WIND CHILL...AS LOW AS 27 BELOW DUE TO TEMPERATURES 10 BELOW TO 5 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...FRIDAY NIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...FROSTBITE ON EXPOSED SKIN AND HYPOTHERMIA * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...10 BELOW TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
5 follow-up statements
245 WWUS41 KGYX 161505 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1005 AM EST FRI JAN 16 2015 ...ARCTIC AIR WILL MOVE INTO THE REGION THIS AFTERNOON... .AN ARCTIC FRONT WILL CROSS THE REGION THIS AFTERNOON BRINGING A VERY COLD AIR MASS THROUGH SATURDAY. MEZ007>009-NHZ001>004-162315- /O.CON.KGYX.WC.W.0003.150117T0200Z-150117T1500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY 1005 AM EST FRI JAN 16 2015 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SATURDAY... * HAZARD TYPES...VERY COLD WIND CHILL VALUES. * WIND CHILL...AS LOW AS 43 BELOW DUE TO TEMPERATURES 1 BELOW TO 18 BELOW ZERO...AND WINDS NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...FRIDAY NIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...FROSTBITE ON EXPOSED SKIN AND HYPOTHERMIA * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...1 BELOW TO 18 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MEZ012>014-020>022-NHZ005-006-162315- /O.CON.KGYX.WC.Y.0004.150117T0200Z-150117T1500Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE 1005 AM EST FRI JAN 16 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SATURDAY... * HAZARD TYPES...VERY COLD WIND CHILL VALUES. * WIND CHILL...AS LOW AS 27 BELOW DUE TO TEMPERATURES 10 BELOW TO 5 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...FRIDAY NIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...FROSTBITE ON EXPOSED SKIN AND HYPOTHERMIA * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...10 BELOW TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
235 WWUS41 KGYX 162012 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 312 PM EST FRI JAN 16 2015 ...AN ARCTIC AIR MASS WILL MOVE ACROSS THE REGION TONIGHT... .ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND SATURDAY BRINGING A VERY COLD AIR MASS. MEZ007>009-NHZ001>004-170515- /O.CON.KGYX.WC.W.0003.150117T0200Z-150117T1500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY 312 PM EST FRI JAN 16 2015 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SATURDAY... * HAZARD TYPES...VERY COLD WIND CHILL VALUES. * WIND CHILL...AS LOW AS 43 BELOW DUE TO TEMPERATURES 18 BELOW TO 7 ABOVE ZERO...AND WINDS NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...FROSTBITE ON EXPOSED SKIN AND HYPOTHERMIA * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...18 BELOW TO 7 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MEZ012>014-020>022-NHZ005-006-170515- /O.CON.KGYX.WC.Y.0004.150117T0200Z-150117T1500Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE 312 PM EST FRI JAN 16 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SATURDAY... * HAZARD TYPES...VERY COLD WIND CHILL VALUES. * WIND CHILL...AS LOW AS 27 BELOW DUE TO TEMPERATURES 10 BELOW TO 13 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TIMING...TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...FROSTBITE ON EXPOSED SKIN AND HYPOTHERMIA * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...10 BELOW TO 13 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
958 WWUS41 KGYX 170351 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1051 PM EST FRI JAN 16 2015 ...AN ARCTIC AIR MASS WILL MOVE INTO THE REGION TONIGHT... MEZ007>009-NHZ001>004-171500- /O.CON.KGYX.WC.W.0003.000000T0000Z-150117T1500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY 1051 PM EST FRI JAN 16 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * HAZARD TYPES...VERY COLD WIND CHILL VALUES. * WIND CHILL...AS LOW AS 42 BELOW DUE TO TEMPERATURES 1 BELOW TO 17 BELOW ZERO...AND WINDS NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...FROSTBITE ON EXPOSED SKIN AND HYPOTHERMIA. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...1 BELOW TO 17 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MEZ012>014-020>022-NHZ005-006-171500- /O.CON.KGYX.WC.Y.0004.000000T0000Z-150117T1500Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE 1051 PM EST FRI JAN 16 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * HAZARD TYPES...VERY COLD WIND CHILL VALUES. * WIND CHILL...AS LOW AS 25 BELOW DUE TO TEMPERATURES 9 BELOW TO 5 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...TONIGHT INTO EARLY SATURDAY MORNING. * IMPACTS...FROSTBITE ON EXPOSED SKIN AND HYPOTHERMIA. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...9 BELOW TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
700 WWUS41 KGYX 170838 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 338 AM EST SAT JAN 17 2015 ...DANGEROUSLY LOW WIND CHILLS THIS MORNING... ...WINTER STORM WILL IMPACT THE AREA SUNDAY AND MONDAY... MEZ007-008-NHZ001>003-171600- /O.NEW.KGYX.WS.A.0002.150118T2100Z-150119T1800Z/ /O.EXT.KGYX.WC.W.0003.000000T0000Z-150117T1600Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...COLEBROOK... BERLIN...LANCASTER...LITTLETON 338 AM EST SAT JAN 17 2015 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES...ALONG WITH AROUND A TRACE OF ICE. * HAZARD TYPES...VERY COLD WIND CHILL VALUES CONTINUE THIS MORNING. HEAVY SNOW ACCUMULATIONS ARE EXPECTED SUNDAY AFTERNOON AND EVENING. * WIND CHILL...AS LOW AS 42 BELOW DUE TO TEMPERATURES 3 BELOW TO 17 BELOW ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * TIMING... VERY COLD WIND CHILLS THROUGH 11 AM THIS MORNING. HEAVY SNOW WILL MOVE IN SUNDAY AFTERNOON AND EXIT THE AREA MID MORNING MONDAY. * IMPACTS...LOW WIND CHILLS CAN LEAD TO FROST BITE AND HYPOTHERMIA. HEAVY SNOW WILL MAKE TRAVEL DIFFICULT. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES SUNDAY INTO MONDAY. * TEMPERATURES...AS LOW AS 17 BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MEZ009-NHZ004-171600- /O.EXT.KGYX.WC.W.0003.000000T0000Z-150117T1600Z/ CENTRAL SOMERSET-NORTHERN CARROLL- INCLUDING THE CITIES OF...BINGHAM...JACKMAN...NORTH CONWAY 338 AM EST SAT JAN 17 2015 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * HAZARD TYPES...VERY COLD WIND CHILL VALUES. * WIND CHILL...AS LOW AS 42 BELOW DUE TO TEMPERATURES 3 BELOW TO 17 BELOW ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THROUGH 11 AM THIS MORNING. * IMPACTS...LOW WIND CHILLS CAN LEAD TO FROST BITE AND HYPOTHERMIA. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...AS LOW AS 3 BELOW TO 17 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MEZ012>014-020>022-NHZ005-006-171500- /O.CON.KGYX.WC.Y.0004.000000T0000Z-150117T1500Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE 338 AM EST SAT JAN 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * HAZARD TYPES...COLD WIND CHILL VALUES. * WIND CHILL...AS LOW AS 26 BELOW DUE TO TEMPERATURES 9 BELOW TO 1 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...THROUGH 10 AM THIS MORNING. * IMPACTS...LOW WIND CHILLS CAN LEAD TO FROST BITE AND HYPOTHERMIA. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...AS LOW AS 9 BELOW TO 1 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
765 WWUS41 KGYX 171150 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 650 AM EST SAT JAN 17 2015 ...WINTER STORM WILL IMPACT THE AREA SUNDAY AND MONDAY... MEZ007-008-NHZ001>003-172000- /O.CAN.KGYX.WC.W.0003.000000T0000Z-150117T1600Z/ /O.CON.KGYX.WS.A.0002.150118T2100Z-150119T1800Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...COLEBROOK... BERLIN...LANCASTER...LITTLETON 650 AM EST SAT JAN 17 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND CHILL WARNING. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * HAZARD TYPES...HEAVY SNOW ACCUMULATIONS ARE EXPECTED SUNDAY AFTERNOON AND EVENING. * TIMING...HEAVY SNOW WILL MOVE IN SUNDAY AFTERNOON AND EXIT THE AREA MID MORNING MONDAY. * IMPACTS... HEAVY SNOW WILL MAKE TRAVEL DIFFICULT. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TEMPERATURES...NEAR 30 . PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MEZ009-NHZ004-171300- /O.CAN.KGYX.WC.W.0003.000000T0000Z-150117T1600Z/ CENTRAL SOMERSET-NORTHERN CARROLL- INCLUDING THE CITIES OF...BINGHAM...JACKMAN...NORTH CONWAY 650 AM EST SAT JAN 17 2015 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND CHILL WARNING. WINDS HAVE DECREASED AND TEMPERATURES WILL WARM THROUGHOUT THE MORNING DECREASING WIND CHILL. $$ MEZ012>014-020>022-NHZ005-006-171300- /O.CAN.KGYX.WC.Y.0004.000000T0000Z-150117T1500Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE 650 AM EST SAT JAN 17 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE DECREASED AND TEMPERATURES WILL WARM THROUGHOUT THE MORNING DECREASING WIND CHILL.. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 15, 9:49 PM EST, 5 hours 36 minutes earlier.
Area forecast discussion, Jan 15, 9:49 PM EST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
949 PM EST THU JAN 15 2015
.SYNOPSIS...
LOW PRESSURE PASSING WELL TO OUR SOUTH WILL SPILL A LITTLE LIGHT
SNOW INTO COASTAL AREAS THIS EVENING. AN ARCTIC COLD FRONT WILL
CROSS THE REGION ON FRIDAY. HIGH PRESSURE WILL BUILD IN FROM THE
WEST FRIDAY NIGHT AND SATURDAY. A WARM FRONT CROSSES NEW ENGLAND
SATURDAY NIGHT. A COASTAL STORM WILL LIKELY A MIXED BAG OF
PRECIPITATION TO THE REGION LATE SUNDAY INTO AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
.UPDATE...
INVERTED TROUGH STILL MOVING SLOWLY ALONG THE COAST WITH LIGHT TO
MODERATE SNOW SHOWERS FALLING. THIS FEATURE IS EDGING WEST AND THE
WRF SEEMS TOO FAST WITH THE NAM12 HAVING THE BEST HANDLE ON THE
TIMING. SHOULD BE 3 MORE HOURS BEFORE THE WESTERN EDGE OF THE SNOW
REACHES PENOBSCOT BAY...HALLOWELL... AND AREAS EAST. ADJUSTED
TEMPERATURES AS WELL AS DEW POINTS... SKY COVER...AND POPS. MUCH
DRIER AIR HAS FILTERED INTO NH SOUTH AND THIS HAS ALLOWED AREAS
IN THE WHITE MTNS AND THE CT RIVER VALLEY TO DROP INTO THE SINGLE
DIGITS/NEAR ZERO WHILE THE REST OF THE REGION REMAINS IN THE 20S
FOR THE MOMENT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
STRONG ARCTIC COLD FRONT WILL PASS ACROSS THE CWA BY MIDDAY
FRIDAY. THIS FRONT WILL LIKELY BE ACCOMPANIED BY AT LEAST A FEW
HEAVY SNOW SQUALLS. THE GOOD THING IS THAT THEY SHOULD BEGIN TO
ARRIVE AFTER THE MORNING COMMUTE. HOWEVER...MOTORISTS WILL HAVE TO
BE AWARE OF THE POSSIBILITY OF BRIEF WHITE-OUT
CONDITIONS...ESPECIALLY IN THE MOUNTAINS THROUGH MIDDAY.
BITTERLY COLD AIR FOLLOWS IN THE WAKE OF THIS FRONT FRIDAY
AFTERNOON AND NIGHT. A WIND CHILL WATCH HAS BEEN ISSUED FOR THE
MOUNTAINS FOR FRI NIGHT AS VALUES MAY DIP BELOW THE 30 BELOW ZERO
THRESHOLD.
WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE FRIDAY AND FRIDAY EVENING
IN THE WAKE OF THE COLD FRONT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
ARCTIC HIGH PRESSURE THAT WILL BE RESIDING OVER THE REGION
SATURDAY WILL MOVE OFF TO THE EAST SATURDAY NIGHT AND SUNDAY
ALLOWING A RETURN WARMER SOUTHERLY FLOW TO DEVELOP.
ALL EYES WILL BE ON THE DEVELOPING NEGATIVELY TILTED UPPER TROF
THAT DEVELOPS OVER THE OHIO VALLEY LATE SUNDAY AND THEN SWINGS
NORTHEAST SUNDAY NIGHT TOWARD NEW ENGLAND DEVELOPING A COASTAL LOW
ALONG THE SOUTHERN NEW ENGLAND COAST AND THEN TOWARD THE MAINE
COAST SUNDAY NIGHT. MODELS DIFFER ON THE TRACK WHICH WILL BE
CRITICAL ON WHERE A STRONG BAROCLINIC ZONE SETS UP AND THE
RESULTING PRECIPITATION TYPE. THE EURO BRINGS THE SYSTEM FURTHER
WEST THROUGH CENTRAL NEW ENGLAND AND THEN TOWARD THE WESTERN
MOUNTAINS OF MAINE WHICH IS NOT CLIMATOLOGICALLY LIKELY, BUT IF SO
A GOOD PORTION OF THE SOUTHERN MAINE AND NEW HAMPSHIRE WOULD
CHANGE TO RAIN OR A MIX. A MORE LIKELY SCENARIO OF THE LOW/MID
LEVEL LOW WOULD BE TO TRACK ALONG THE COASTAL FRONT AND THE
CLOSER TO/OR ALONG THE NEW ENGLAND COAST WHICH WOULD ALLOW COLDER
AIR TO REMAIN INLAND AND MORE OF THE PRECIPITATION TO FALL AS SNOW.
AT THIS POINT THERE IS TOO MUCH UNCERTAINTY IN THE TRACK SO USED
A BLEND OF THE MODELS FOR PTYPE. ONE THING ALL THE MODELS DO AGREE
ON IS A GOOD DEAL OF QPF IN THE AMOUNTS OF 1.5-2.5 INCHES.
FOR TEMPERATURES DID NOT USE THE DIURNAL CURVE DUE TO THE
POTENTIAL FOR RISING TEMPERATURES WITH THE WARM AIR ADVECTION
POTENTIAL SUNDAY NIGHT ALONG COASTAL AND SOME INLAND AREAS.
BEHIND THE SYSTEM ON MONDAY AND TUESDAY ANOTHER SHOT OF ARCTIC AIR
EXPECTED WITH SOME OF THE COLDEST TEMPERATURES OF THE WINTER
EXPECTED.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
SHORT TERM...MVFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING
WITH SOME IMPROVEMENT TO VFR FORESEEN AFTER MIDNIGHT. AN ARCTIC
FRONT WILL MOVE ACROSS THE AREA ON FRIDAY MORNING AND MAY BE
ACCOMPANIED BY BRIEF BUT INTENSE SNOW SQUALLS. SFC WIND GUSTS UP
TO 30 KT LIKELY FRIDAY AFTERNOON AND EVENING. VFR FRIDAY NIGHT.
LONG TERM...VFR CONDITIONS THROUGH THE WEEKEND BECOMING IFR TO
LIFR LATE SUNDAY INTO MONDAY.
&&
.MARINE...
SHORT TERM...GALES CONTINUE FOR FRIDAY AND FRIDAY NIGHT IN
ASSOCIATION WITH AN ARCTIC COLD FRONT. STILL HAVE A SCA FOR CASCO
BAY AS WINDS NOT EXPECTED TO BE AS STRONG THERE. HOWEVER...AN
UPGRADE TO MARGINAL GALE WILL BE POSSIBLE.
LONG TERM...
THE STRONG NORTHWEST WINDS WILL BECOME LIGHT ON SATURDAY AS HIGH
PRESSURE BECOMES CENTERED OVER THE WATERS. THE COASTAL LOW THAT
DEVELOPS AND MOVES TOWARD THE GULF OF MAINE LATE SUNDAY AND SUNDAY
NIGHT MAY CAUSE STRONG SOUTHEAST GALE FORCE WINDS THAT MAY
APPROACH STORM FORCE. THE SYSTEM EXITS MONDAY ALLOW WINDS TO BACK
TO THE NORTHWEST AND THEN BECOME VERY STRONG AND GUSTY WITH
ARCTIC HIGH PRESSURE SLOWLY BUILDING SOUTHEAST FROM CANADA.
FREEZING SPRAY WILL LIKELY BECOME A MAJOR PROBLEM FOR MARINERS WITH
THE ARCTIC OUTBREAK EARLY TO MID WEEK.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING
FOR MEZ007>009.
NH...WIND CHILL WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING
FOR NHZ001>004.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 11 PM EST FRIDAY FOR ANZ153.
GALE WARNING FROM 7 AM TO 11 PM EST FRIDAY FOR ANZ150>152-154.
&&
UPDATE...HANESHazardous weather outlook, Jan 15, 3:30 PM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 330 PM EST THU JAN 15 2015 MEZ012>014-018-NHZ005>013-015-162030- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 330 PM EST THU JAN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BITTERLY COLD TEMPERATURES WILL DROP WIND CHILLS TO -20 OR BELOW BEHIND AN ARCTIC FRONT FRIDAY. A STORM SYSTEM COULD AFFECT THE REGION LATE IN THE WEEKEND OR EARLY NEXT WEEK. HOWEVER...CONFIDENCE IN TRACK AND POTENTIAL PRECIPITATION TYPES IS VERY LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-NHZ001>004-162030- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- 330 PM EST THU JAN 15 2015 ...WIND CHILL WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. BITTERLY COLD TEMPERATURES WILL DROP WIND CHILLS TO -20 OR BELOW BEHIND AN ARCTIC FRONT FRIDAY. A STORM SYSTEM COULD AFFECT THE REGION LATE IN THE WEEKEND OR EARLY NEXT WEEK. HOWEVER...CONFIDENCE IN TRACK AND POTENTIAL PRECIPITATION TYPES IS VERY LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ019>028-NHZ014-162030- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 330 PM EST THU JAN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LITTLE LIGHT SNOW IS EXPECTED ALONG THE COAST THIS EVENING. GENERALLY LESS THAN AN INCH IS EXPECTED...BUT 1 TO 2 INCHES COULD FALL ON THE MID COAST OF MAINE. THEREFORE...SLIPPERY TRAVEL IS POSSIBLE THROUGH THIS EVENINGS COMMUTE. A STORM SYSTEM COULD AFFECT THE REGION LATE IN THE WEEKEND OR EARLY NEXT WEEK. HOWEVER...CONFIDENCE IN TRACK AND POTENTIAL PRECIPITATION TYPES IS VERY LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-162030- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 330 PM EST THU JAN 15 2015 ...GALE WARNING IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY AND GALE CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING BEHIND AN ARCTIC FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-162030- CASCO BAY- 330 PM EST THU JAN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 3:25 AM EST | Wind Chill Advisory | GYX | Carroll, Grafton | 27 hr |
| Jan 16, 9:25 AM EST | Special Weather Statement | GYX | Belknap, Carroll, Coos, Grafton, Hillsborough, Merrimack and 1 more | 80 min |
| Jan 16, 10:45 AM EST | Special Weather Statement | GYX | Coos, Grafton | 60 min |
| Jan 16, 11:42 AM EST | Special Weather Statement | GYX | Belknap, Carroll, Grafton, Merrimack | 63 min |
| Jan 16, 11:54 AM EST | Special Weather Statement | GYX | Strafford | 66 min |
| Jan 16, 1:04 PM EST | Special Weather Statement | GYX | Belknap, Strafford | 71 min |
| Jan 16, 3:19 AM EST | Heavy Freezing Spray Advisory | GYX | 31 hr | |
| Jan 16, 11:36 AM EST | Special Weather Statement | GYX | Androscoggin, Franklin, Oxford | 54 min |
| Jan 16, 12:21 PM EST | Special Weather Statement | GYX | Androscoggin, Kennebec, Waldo | 84 min |
| Jan 16, 1:30 PM EST | Special Weather Statement | GYX | Knox, Sagadahoc, Waldo | 45 min |
| Jan 16, 2:13 PM EST | Special Weather Statement | GYX | Knox | 32 min |
Nearby
Wind Chill Warnings in New Hampshire, 2015Wind Chill Warnings in Maine, 2015Every wind chill warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.